| Catalog Number |
705.88P |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that during vitreoretinal surgery, an ophthalmic forceps tip unable to open.Procedure details and patient impact have not been provided.Additional information has been requested, none received till date.
Additional Manufacturer Narrative
Additional information has been provided in b.5 and h.6.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information received indicates that the surgery was completed by replacing the forceps.No patient impact was reported.
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3 h.6 and h.11.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with it.The investigation is completed based on the sample evaluation documented below.The returned instrument was received at the investigation site in its inner blister and covered with plastic bag.There was a piece of secondary packaging showing the lot information.The instrument was provided in a closed state and does not show macroscopic signs of damage.There are minor signs of surgery residues.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found that the forceps could not be actuated, remains in a close state.The fact that the instrument stocks in a closed state indicates that the bonding between tube and sleeve got broken.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined conclusively.It cannot be determined how or where the damage to the sample occurred.Therefore, the root cause for the customer's reported event could not be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).